MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON; OVDS
Model Number HEALON 0.55
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as this is not an implantable device.If explanted, give date: not applicable as this is not an implantable device.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the surgeon engaged, pulled out the healon plunger during retraction, the healon cannula shot off into the patient's eye and the force led to tear in the capsule.Reportedly, this altered the surgical plan of relaxing cut 90° away, iol sulcus optic capsule healon to maintain during changes and miostat was used.It was indicated that the surgery completed successfully and that the patient outcome is within the normal limits.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the device was not returned for evaluation.The reported complaint could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed and no deviation was found.The product was manufactured and released according to specification.A search in complaint system revealed that no similar complaints have been received for this batch.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and (b)(4).

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8537686
Report Number3004750704-2019-00011
Device Sequence Number399811
Product Code LZP
UDI-Device Identifier05050474636972
UDI-Public(01)05050474636972(17)210831(10)UD31689
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberHEALON 0.55
Device Catalogue Number10295210
Device Lot NumberUD31689
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer07/10/2019
10/25/2020
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date08/05/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Date Report Sent to FDA01/01/2005